MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jet7 was kinked approximately 23.0, 24.0, 47.0, 112.0 and 116.5 cm from the hub.The jet7 was flushed while submerged and air was observed leaking from the catheter underneath the strain relief.The strain relief was unraveled and the jet7 was found to be punctured approximately 1.0 cm from the hub.During functional testing, the jet7 was able to advance through a demonstration neuron max with resistance due to the kinks and ovalization.Conclusions: evaluation of the returned jet7 revealed kinks along the catheter shaft.If the device is forcefully advanced against resistance, damage such as kinks may occur.The non-penumbra sheath identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance could not be determined.Further evaluation revealed a puncture near the hub underneath the strain relief.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) from a penumbra system jet 7 kit.During the procedure, the physician experienced resistance during advancement of the jet7 through the non-penumbra sheath.The jet7 was unable to advance through the sheath, and therefore, was removed and no longer used in the procedure.The procedure was completed using another catheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9141616
Report Number3005168196-2019-01843
Device Sequence Number3123194
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF86966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005